zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A uniform asymptotic expansion for Krawtchouk polynomials. (English) Zbl 0963.33005
The Krawtchouk polynomials are considered for large values of the degree $n$. A uniform asymptotic expansion is derived, involving parabolic cylinder functions as main approximants. The expansion holds uniformly in certain domains of the parameters. The method is based on contour integrals for the polynomials and the saddle point method.

MSC:
33C45Orthogonal polynomials and functions of hypergeometric type
41A60Asymptotic approximations, asymptotic expansions (steepest descent, etc.)
WorldCat.org
Full Text: DOI
References:
[1] Abramowitz, M.; Stegun, I.: Handbook of mathematical functions. Applied mathematics series 55 (1964) · Zbl 0171.38503
[2] Rui, B.; Wong, R.: Uniform asymptotic expansion of Charlier polynomials. Methods appl. Anal. 1, 294-313 (1994) · Zbl 0846.41025
[3] Rui, B.; Wong, R.: Asymptotic behavior of the pollaczek polynomials and their zeros. Stud. appl. Math. 96, 307-338 (1996) · Zbl 0859.41025
[4] Chihara, T. S.: An introduction to orthogonal polynomials. (1978) · Zbl 0389.33008
[5] Ismail, M. E. H.; Simeonov, P.: Strong asymptotics for krawtchouk polynomials. J. comput. Appl. math. 100, 121-144 (1998) · Zbl 0948.41018
[6] Jin, X. -S.; Wong, R.: Uniform asymptotic expansions for meixner polynomials. Constr. approx. 14, 113-150 (1998) · Zbl 0906.41020
[7] Levenshtein, V. I.: Krawtchouk polynomials and universal bounds for codes and design in Hamming spaces. IEEE trans. Inform theory 41, 1303-1321 (1995) · Zbl 0836.94025
[8] X.-C. Li, and, R. Wong, On the asymptotics of the Meixner--Pollaczek polynomials and their zeros, Constr. Approx, in press. · Zbl 0971.41016
[9] Macwilliams, F.; Sloane, N. J. A.: The theory of error correcting codes. (1977) · Zbl 0369.94008
[10] Olver, F. W. J.: Uniform asymptotic expansions for Weber parabolic cylinder functions of large order. J. res. Nat. bur. Standards sect. B 63, 131-169 (1959) · Zbl 0090.04602
[11] Olver, F. W. J.: Asymptotics and special functions. (1974) · Zbl 0303.41035
[12] Sharapudinov, I. I.: Asymptotic properties of krawtchouk polynomials. Mat. zametki 44, 682-693 (1988) · Zbl 0673.33009
[13] Szegö, G.: Orthogonal polynomials. Amer. math. Soc. colloq. Publ. 23 (1939) · Zbl 65.0278.03
[14] Wong, R.: Asymptotic approximations of integrals. (1989) · Zbl 0679.41001